Missouri, 2004

Hail in Missouri, August 9, 2004

August 9, 2004 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 9, 2:25 PM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 2:25 PM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT MON AUG 9 2004

.DISCUSSION...
QUES THIS PKG TO BE CHCS FOR PCPN 1ST PD ASSOC WITH CDFNT CRSG FA
AND THEN TEMPS BOTH NR TERM AND XTNDD. MDLS INITIALIZED WELL AT 12Z
WITH SERIES OF VIG 500MB S/WVS MOVG SE OUT OF CTRL CAN INTO GT LKS.
500MB HI OVR SW US WITH RDGG NW WELL N INTO ERN AK. BY 60HRS L/WV
TROF RETROGRADES TO POSN FM WRN GT LKS S TO WRN GLF MEX WITH LONG
FETCH NLY FLOW FM ARCTIC TO NRN PLNS. THIS PTTN WL CONT TO ADVCT
MUCH BLO NRML TEMPS INTO RGN AT BGNG OF XTNDD INTO WKEND.

AT SFC CU FLD HAS DVLPD OVR NRN AND WRN ZNS IN AREA OF LL MSTR
CONVRNGC IN ASSOC WITH PREFRONTAL TROF. XPCT SUM WDLY SCT SHRA AND
EVEN ISOLD TSRA THRU THE EVE AS FNT APCHS. SFC WNDS BECM WLY TNGT
THEN NWLY ON TUE AS CAN HI BLDS INTO CTRL PLNS. SFC WV FORMS ON FNT
BY 36H AND SPREADS PCPN ACRS SRN ZNS. STG CAA IN LO LVLS AFT 36HRS
WITH 850MB TEMPS COOLING FM 16-17C AT 12Z TDA TO 5-6C BY 12Z THU.
SFC MAXES TO BE SUM 12-15 DEG COOLER THU FM TDA.

MDL TEMPS IN GD AGMT AND HAVE USED BLEND FOR NR TERM. GFS STIL
HAVING PROBS WITH QPF WITH FEEDBACK AND HAVE TENDED TWD ETA IN NR
TERM.

FOR XTNDD DRY PTTN TO CONT INTO ERLY WKEND WITH SLOW WRMG TWD NRML
TEMPS.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

&&

WDB
Hazardous weather outlook, Aug 9, 4:52 PM CST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
552 PM CDT MON AUG 9 2004

ILZ058>060-064-065-069-070-074-079-097>102-MOZ035-036-041-042-
047>052-059>065-072>075-084-085-099-101200-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-JERSEY IL-
LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION IL-MONITEAU-MONROE IL-
MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-
REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-
STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
552 PM CDT MON AUG 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN AND CENTRAL
MISSOURI...AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ALONG A COLD FRONT WILL MOVE SOUTHEAST ACROSS
THE BISTATE REGION THIS EVENING. A FEW OF THE THUNDERSTORMS ARE
EXPECTED TO BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER AND
WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF LARGE HAIL AND WIND
DAMAGE TO THE NATIONAL WEATHER SERVICE.

ILZ095-096-MOZ018-019-026-027-034-101200-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-SHELBY-
552 PM CDT MON AUG 9 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

CVKING

In the hours before

Local storm report, Aug 9, 4:47 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 PM CDT MON AUG 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             NEW LONDON              39.58N 91.40W
08/09/2004  0.88 INCH        RALLS              MO   LAW ENFORCEMENT

            REPORTED BY MISSOURI TROOP B.

&&

GLASS
Local storm report, Aug 9, 4:55 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
555 PM CDT MON AUG 09 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             NEW LONDON              39.58N 91.40W
08/09/2004  1.00 INCH        RALLS              MO   TRAINED SPOTTER

            REPORTED NEAR THE HIGHWAY 19/61 INTERSECTION.

&&

GLASS

The radar

The St Louis radar (KLSX), 105 km away, was scanning. The volume nearest the first event began at 23:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Pike

When
August 9, 5:10 PM CST
Where
Pike County, Frankford
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
39.500, -91.333

The public reported 3/4 inch hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419675.